Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 25, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 1, 2022, 7:59 PM EDT for 4 counties in North Carolina. It took effect at Jul 2, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2022, 7:59 PM EDT (23:59 UTC)
- In effect from
- Jul 2, 2022, 8:00 AM EDT
- Expired
- Jul 2, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WHUS42 KMHX 012359 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 759 PM EDT Fri Jul 1 2022 NCZ195-196-199-204-205-021200- /O.NEW.KMHX.BH.S.0025.220702T1200Z-220703T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 759 PM EDT Fri Jul 1 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Dangerous Rip Currents. * WHERE...The beaches from Cape Hatteras to Surf City. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. $$
1 follow-up statement
646 WHUS42 KMHX 020812 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 412 AM EDT Sat Jul 2 2022 NCZ195-196-199-204-205-030000- /O.CON.KMHX.BH.S.0025.220702T1200Z-220703T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 412 AM EDT Sat Jul 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Cape Hatteras to Surf City. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 7:49 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 1, 7:49 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
749 PM EDT Fri Jul 1 2022
.SYNOPSIS...
A weak tropical wave will move across the region through this
weekend with periods of unsettled weather. That wave will then
be followed up by a couple of slow moving fronts that will keep
the area in an unsettled pattern through the July 4th holiday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 740 PM Fri...Most showers from the aftn have diminished
this evening, but dry period will be brief as a tropical wave
off the GA/SC coast continues to lift north overnight. Showers
and storms will blossom offshore ahead of this feature and begin
to spread along coastal locales prior to sunrise. Best chance
of any thunder will be along this same zone (Crystal Coast and
southern counties) where forecast MLCAPEs will hover around 1000
J/kg overnight per HREF forecasts. With high PW air mass now in
place, more organized cells could be efficient rainfall makers,
leading to areas of localized flooding, though with dry
antecedent conditions, no big issues are expected. Lows warm and
muggy, with near 70 interior to mid 70s coast.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 3 PM Fri...Aforementioned tropical wave progged to crawl
near or along the NC coast on Saturday, bringing periods of
scattered to numerous showers with some embedded thunder. CAPES
expected to be quite meager with the widespread clouds, though
any organized convective cells will produce bouts of heavy rain
with the high PW air mass in place. Think best chance of rain
will be in the morning and along the southeastern third of the
FA, then showers become more scattered in coverage during the
later afternoon hours. Highs held down due to the rain and
clouds with mid 80s most areas.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 245 PM Friday...A couple of weak waves embedded within an
increasingly moist and unstable airmass will lift N/NE out of
the Gulf Coast States/Southeast US coast, leading to an
increased risk for at least scattered showers and thunderstorms
this 4th of July weekend. This risk may be further enhanced by a
southward-sagging decaying frontal boundary Sunday into early
next week. Medium range guidance has shown a consistent trend,
towards a wetter pattern over the weekend into early next week.
Thus will feature a forecast with PoPs at or above climo into
mid next week with near normal temps.
Impact-wise, there will continue to be a risk of heavy rain and
possible nuisance flooding. Additionally, there may be just
enough shear along the southward-sagging frontal zone on Sunday
to slightly boost the risk of a few stronger thunderstorms,
although it still appears that the main risk will be very heavy
rain and frequent lightning.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /through Sat/...
As of 745 PM Fri...VFR conditions expected tonight with a lull
in precip through early Sat AM. Then low tracking along the
SC/NC coast creeps northward, bringing in rich tropical moisture
into the region and initiating heavier showers and a few tstorms
around sunrise through the mid aftn before tapering off. Cigs
expected to drop during this time to MVFR with moments of IFR
possible in heavier downpours, gradually improving late aftn.
Light winds tonight will give way to a SSErly breeze in the
aftn with gusts around 10-15 kts.
LONG TERM /Saturday through Tuesday/...
As of 245 AM Fri...Scattered showers and thunderstorms, along
with patchy early morning fog are expected each day and will
produce occasional sub VFR conditions through early next week.
&&
.MARINE...
SHORT TERM /through Sat/...
As of 3 PM Fri...Winds peaking this evening at around 10-15 out
of the SSW, and then dec to 5-10 kt overnight. Winds inc through
the day Sat as tropical wave moves nne along the SC and NC
coastline, with SCA winds and seas possible by late Sat
afternoon and esp Sat evening. Periods of showers and storms
will plague the coastal waters, esp the southern waters.
LONG TERM /Saturday through Tuesday/...
As of 230 PM Friday...High pressure off of the coast will
produce S/SW flow through early next week. While the flow will
mainly be 10-15 kt, a weak front drifting south late Sat into
Sunday combined with a weak surface low lifting north along the
Southeast US coast, will result in an increase in winds to 15-20
kt, with gusts of 25kt+ possible. Seas will be mostly 2-4 ft
but increase to 4-6 ft Sat night and Sunday due to the increased
winds, especially across the southern waters. Should confidence
continue to increase, a SCA may be needed, especially into
Saturday night.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from Saturday morning through Saturday
evening for NCZ195-196-199-204-205.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...TL/ML
SHORT TERM...TL
LONG TERM...RM/JME
AVIATION...JME/ML
MARINE...JME/MLHazardous weather outlook, Jul 1, 4:00 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 400 PM EDT Fri Jul 1 2022 NCZ195-196-199-203>205-022000- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 400 PM EDT Fri Jul 1 2022 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045-046-081-022000- Washington-Tyrrell-Mainland Hyde- 400 PM EDT Fri Jul 1 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Areas of smoke and fog will develop in the vicinity of the Ferebee Road Fire late tonight, and will reduce visibilities for a time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of smoke and fog will develop in the vicinity of the Ferebee Road Fire into early Saturday morning, and will reduce visibilities for a time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-047-079-080-090>092-094-193-194-198-022000- Martin-Pitt-Mainland Dare-Greene-Beaufort-Duplin-Lenoir-Jones- Pamlico-Northern Craven-Southern Craven-Inland Onslow- 400 PM EDT Fri Jul 1 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.